Jump to content

MountainMeditation: Cymbalta taper - anxiety as w/d symptom?


MountainMeditation

Recommended Posts

Question re tapering: I'm in the process of slowly weaning off of Cymbalta after being on it for five years, for depression. (Much therapy, meditation, and support later, realized anxiety is more primary issue. Have been learning to deal with that better to prevent that building up and leading to exhaustion and then depression.) I've been doing the taper. From 60 down to 8 mg after several months. Adjustment has been fairly smooth. But this week my anxiety is unusually high. Now also reading that low dose anti-Depressants can make anxiety worse. So wondering if it's time to just be done with cymbalta. On the one hand hand I'm reading so much about being sure to do a very slow taper. On the other hand sitting here at this low dose might be making my anxiety worse, which is my main withdrawal symptom it seems. Thoughts?

Edited by KarenB
Moved from Tapering forum
Link to comment

Forgot to mention: I am now on Buspar for anxiety (60 mg) which is also helping with anxiety (until very "lately!).

Edited by KarenB
moved from Tapering forum
Link to comment
  • Moderator Emeritus

Hello MountainMeditation,

 

I saw your post in the tapering forum and moved it here to Intros so you'll have your own thread.  Each member has their own Intro thread where they discuss their own case and get specific help.  So glad you've joined up - there's some very helpful info here, as well as support from people going through similar stuff. 

 

The cause of your growing anxiety, I'd say, was tapering too fast.  We recommend a gentle taper, reducing by no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal.  It looks like your fast taper may be catching up with you.  How long ago did you do your last reduction?  

 

It is possible that up-dosing to that last dose and then holding at that dose for at least a month would help your Central Nervous System to stabilise.  Then, when things are good and stable, you could continue to taper but using the 10% method.  In the mean time there are plenty of ideas here for coping with anxiety:  Non-Drug Techniques to cope with emotional symptoms.

 

Many people find Fish oil and Magnesium useful during withdrawal.

 

Tips for Tapering Cymbalta.  

Tips for Tapering Buspar  (We recommend tapering one drug at a time, but you might like to have this info for later).

 

Would you be able to fill out a signature – all drugs/dates/dosages/tapering steps etc - so we can see your situation easily whenever you post, and help you more accurately?  Thanks.

 

That's probably enough to start with, so have a read of those links and then you can come back to this thread to discuss things further.  This will be your journal to record your tapering and healing progress, and to ask questions.

 

Welcome to s/a,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment
  • Moderator Emeritus

Hi MountainMeditation , welcome to the site.

 

I agree with Karen , looks like you've tapered too fast. The cumulative effect of too many quick drops

has caught up with you and the result is your symptoms.

 

If you had gone down by the 10% method , after a few months you would be at around (60 minus 6 equals

54 , minus 5.4 equals 49 , minus 4.9 equals 45mg) 45mg.

If you're on 8mg , well that's the problem.

 

When did you start buspar? Please include that in your signature.

 

As Karen said , you might go back up to the last dose of cymbalta you were stable on , and hold there

for a good few months. You need time to recover , there's no other way to do it quicker.

 

Best wishes , Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy